Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 28, 2020, 10:32 PM CDT for Oldham County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2020, 10:32 PM CDT (03:32 UTC)
- Expired
- Jul 28, 2020, 11:02 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593
WUUS54 KAMA 290332
SVRAMA
TXC359-290430-
/O.NEW.KAMA.SV.W.0166.200729T0332Z-200729T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1032 PM CDT Tue Jul 28 2020
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Oldham County in the Panhandle of Texas...
* Until 1130 PM CDT.
* At 1031 PM CDT, a severe thunderstorm was located 10 miles
northwest of Adrian, or 22 miles northwest of Vega, moving
southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Vega and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3560 10288 3549 10226 3518 10241 3518 10282
3528 10304
TIME...MOT...LOC 0331Z 301DEG 18KT 3541 10277
HAIL...1.75IN
WIND...60MPH
$$
LFM2 follow-up statements
421
WWUS54 KAMA 290339
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1039 PM CDT Tue Jul 28 2020
TXC359-290430-
/O.CON.KAMA.SV.W.0166.000000T0000Z-200729T0430Z/
Oldham TX-
1039 PM CDT Tue Jul 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL OLDHAM COUNTY...
At 1039 PM CDT, a severe thunderstorm was located 11 miles northwest
of Adrian, or 22 miles southeast of Nara Visa, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Vega and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 10226 3518 10241 3518 10282 3523 10292
3559 10280
TIME...MOT...LOC 0339Z 302DEG 15KT 3541 10278
HAIL...1.00IN
WIND...60MPH
$$
LFM772
WWUS54 KAMA 290402
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1102 PM CDT Tue Jul 28 2020
TXC359-290412-
/O.CAN.KAMA.SV.W.0166.000000T0000Z-200729T0430Z/
Oldham TX-
1102 PM CDT Tue Jul 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OLDHAM COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3549 10226 3518 10241 3518 10282 3523 10292
3559 10280
TIME...MOT...LOC 0400Z 301DEG 18KT 3535 10266
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:49 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 6:49 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 649 PM CDT Tue Jul 28 2020 .AVIATION... For the 00Z TAFs, another round of showers and thunderstorms is expected to affect at least parts of the OK and TX Panhandles this evening and tonight. Given low confidence on which terminal site has the greatest threat of being impacted by thunderstorms, have decided to utilize VCTS at KGUY, KDHT, and KAMA for a few hours this evening and tonight. Will closely monitor radar trends this evening for possible amendments. Any tstms that form Wednesday afternoon should be isolated in nature with low confidence in where storms might develop, which precludes mentioning in the fcst at this time. 02 && .PREV DISCUSSION... /Issued 332 PM CDT Tue Jul 28 2020/ SHORT TERM... A mid to upper level high is currently sitting over the southwest to include Mexico, CA, AZ, and NM. An area of low pressure sits between the Great Lakes and the Hudson Bay. Flow aloft will become slightly northwest to northerly tonight. Northeast to easterly winds at the surface will create storms this afternoon in the higher terrain of NM and CO, then move into the FA from the northwesterly steering flow. Currently dewpts sit in the 60s with plenty of moisture from the surface to H7. H7 dewpoint was 40 degrees F per this morning's balloon. Currently as of this writing there are a few showers and a thunderstorm in Wheeler County. Have put in 10 to 20 PoPs this afternoon where some residual boundaries may fire off a few showers/t-storms. However, most of the area will have to wait until this evening for rain to move in off the higher terrain. Have 30 to 60 PoPs across much of the area tonight mainly between 7 PM and 1 AM. Some lingering showers may be possible after 1 AM especially in the northeastern FA. For tomorrow, daytime highs will be slightly warmer with temperatures in the 90s for much of the FA. An upper level shortwave is progged to move across southeast Colorado to west to southwest Kansas. Some rain will be possible across the Oklahoma Panhandle and far northern Texas Panhandle. For now, just have a slight chance PoPs. Timing of any storms on Wednesday will be mainly between 7 PM and 1 AM once again. Hoffeditz LONG TERM...Thursday through Monday Recent flat upper ridging over the southern Plains will have retrograded west and strengthened by the beginning of the long term period with a ridge riding shrtwv primed to cruise into the area on Thu. The Panhandles will likely see several of these weak shrtwvs through the long term as the upr pattern gets a bit stagnant with a ridge to our west and trough to our east. At the sfc, a solid summer cold front will cruise through late tmrw night/Thu AM with breezy north winds expected behind it. Of course now that we will be blessed with periodic upper level support for precip, we will quickly lose instability as MUCAPE values fall below 1000 J/kg for much of the extended. What this will mean is off and on chances for storms but probably a lot more "miss" than "hit". Temps will generally be near or a bit below normal. Some parts of the CWA are likely to see some lows in the 50s in the extended which might feel just a bit like early fall. Simpson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 28, 3:27 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 327 PM CDT Tue Jul 28 2020 OKZ001>003-TXZ001>020-317-291200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 327 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Scattered thunderstorms are expected this evening. Heavy rain and gusty winds will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles Wednesday through Sunday. The strongest thunderstorms that do occur Thursday afternoon into early Friday morning are capable of being strong to possibly severe, while the severe threat remains low on Wednesday and Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 28, 6:56 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Amarillo TX 656 PM CDT Tue Jul 28 2020 TXZ001-290030- Dallam TX- 656 PM CDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM COUNTY UNTIL 730 PM CDT... At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near Texline, or 6 miles southeast of Clayton, moving southeast at 10 mph. Half inch hail will be possible with this storm. Locations impacted include... Texline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3650 10304 3640 10258 3607 10299 3615 10304 TIME...MOT...LOC 2355Z 311DEG 11KT 3640 10307 LFM
Special weather statement, Jul 28, 6:57 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
657 PM CDT Tue Jul 28 2020
TXZ014-015-290030-
Gray TX-Wheeler TX-
657 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND
SOUTHEASTERN GRAY COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Kellerville, or 20 miles northwest of Shamrock,
moving southeast at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mclean and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3518 10042 3518 10060 3531 10077 3545 10056
3531 10028
TIME...MOT...LOC 2357Z 311DEG 11KT 3534 10057
LFMSpecial weather statement, Jul 28, 8:09 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
809 PM CDT Tue Jul 28 2020
TXZ001-006-290145-
Hartley TX-Dallam TX-
809 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAM AND HARTLEY
COUNTIES UNTIL 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Ware, or 12 miles west of Dalhart, moving southeast at
25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Dalhart, Hartley and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3634 10273 3606 10216 3604 10216 3563 10271
3597 10304 3603 10304
TIME...MOT...LOC 0109Z 307DEG 20KT 3609 10273
LFMSpecial weather statement, Jul 28, 9:31 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
931 PM CDT Tue Jul 28 2020
TXZ017-290245-
Randall TX-
931 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDALL COUNTY UNTIL
945 PM CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm over
Buffalo Lake, or 13 miles southwest of Canyon, moving northeast at 15
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Umbarger and Buffalo Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3497 10217 3507 10210 3489 10185 3475 10209
3475 10217
TIME...MOT...LOC 0231Z 219DEG 11KT 3486 10210
LFMSpecial weather statement, Jul 28, 9:46 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
946 PM CDT Tue Jul 28 2020
TXZ011-290315-
Oldham TX-
946 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM COUNTY UNTIL 1015
PM CDT...
At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Nara Visa, moving southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of western Oldham
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3556 10304 3562 10295 3563 10234 3537 10253
3518 10290 3518 10304
TIME...MOT...LOC 0246Z 321DEG 22KT 3554 10295
LFMSpecial weather statement, Jul 28, 10:13 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1013 PM CDT Tue Jul 28 2020
TXZ011-290345-
Oldham TX-
1013 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM COUNTY UNTIL 1045 PM
CDT...
At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Nara Visa, moving southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3548 10304 3562 10292 3562 10286 3556 10233
3519 10269 3519 10279 3532 10304
TIME...MOT...LOC 0313Z 309DEG 20KT 3549 10286
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:09 PM CDT | Special Weather Statement | AMA | Hartley | 36 min |
| Jul 28, 9:31 PM CDT | Special Weather Statement | AMA | Randall | 14 min |
| Jul 28, 9:46 PM CDT | Special Weather Statement | AMA | Oldham | 29 min |
| Jul 28, 10:13 PM CDT | Special Weather Statement | AMA | Oldham | 32 min |
| Jul 29, 12:11 AM CDT | Special Weather Statement | AMA | Dallam | 49 min |
| Jul 29, 12:50 AM CDT | Special Weather Statement | AMA | Dallam, Hartley | 40 min |
| Jul 29, 1:26 AM CDT | Special Weather Statement | AMA | Moore | 49 min |
| Jul 29, 2:06 AM CDT | Special Weather Statement | AMA | Moore | 39 min |
| Jul 29, 2:14 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.